MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34331
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured.The balloon was inflated once for approximately ten seconds, using a solution of 30% contrast to 70% saline and an unknown inflation device, when it ruptured longitudinally below nominal pressure.The balloon was removed by itself.The patient's anatomy was reportedly very calcified and the lesion being treated was approximately 80% occluded.Blood was noted in the inflation device.The balloon was not inflated within a stent.During the same procedure, a second advance 18 lp low profile balloon catheter of the same type but different lot also ruptured; this will be reported under patient identifier (b)(6) a third, shorter cook balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
As reported, during angioplasty of the superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured.The balloon was inflated once for approximately ten seconds, using a solution of 30% contrast to 70% saline and an unknown inflation device, when it ruptured longitudinally below nominal pressure.The balloon was removed by itself.The patient's anatomy was reportedly very calcified and the lesion being treated was approximately 80% occluded.Blood was noted in the inflation device.The balloon was not inflated within a stent.During the same procedure, a second advance 18 lp low profile balloon catheter of the same type but different lot also ruptured; this will be reported under patient identifier 297938.A third, shorter cook balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the ifu goes on to warns ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ cook has concluded that the patient¿s anatomy contributed to this incident.The lesion was reported to be approximately 80% occluded and the vessels were reported to be very calcified.The information provided upon review of complaint file, device history record, complaint history, device master record, design validation testing provide objective evidence to support that the device was manufactured to specification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9977502
Report Number1820334-2020-00841
Device Sequence Number3258016
Product Code LIT
UDI-Device Identifier10827002343310
UDI-Public(01)10827002343310(17)230109(10)10255770
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model NumberG34331
Device Catalogue NumberPTA4-18-150-5-8
Device Lot Number10255770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6 FRENCH HIGH-FLEX ANSEL SHEATH